MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX MULTI-PIN CLAMP MR-CONDITIONAL / 6-POSITION; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX MULTI-PIN CLAMP MR-CONDITIONAL / 6-POSITION; APPLIANCE,FIXATION,NAIL
Model Number 390.002
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, there were (2) separate incidents when the clamp part of the multi-pin clamp and attachment did not completely stop when tightening the carbon fiber rod.The surgeons had to remove the ex-fix after they achieved reduction.They replaced the clamps then had to attempt the reduction again.It is unknown if there was a surgical delay.Procedure and patient outcome are unknown.Concomitant devices reported: unknown carbon fiber rod (part# unknown, lot# unknown, quantity# 1).This report is for one (1) large ex-fix multi-pin clamp mr-conditional / 6-position.This is report 1 of 2 for (b)(4).This complaint captures the first event while (b)(4) captures the second event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 390.002; lot: h646895; date of manufacture: may 17, 2018; place of manufacture: brandywine plant; part expiration date: n/a (nonsterile).The device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection: the multi-pin clamp was received at the us customer quality (cq) completely assembled with a rod attachment connected to it.There were minimal signs of wear on the device from typical usage.One (1) vise plate bolt and the rod clamp bolt subcomponents were seized in a fixed position.The star grind cover subcomponent could not be visualized.No other issues were identified with the returned portions of the device.Functional test: a functional test was performed on the multi-pin clamp.Since one (1) vise plate bolt subcomponent was seized, the vise plates of the clamp could not close together or be held in place completely.The rod clamp bolt could not be used to tighten or loosen the rod clamp since it was seized.The complaint could be replicated with the returned devices.Dimensional inspection: a dimensional inspection was not able to be performed due to the received condition.Document/specification review: drawings reviewed (current & manufactured revision): multi-pin clamp.Mr conditional, rod clamp bolt multi-pin clamp, mr conditional, vise plate bolt multi-pin clamp, mr conditional, vise plate, mr conditional multi-pin clamp, mr conditional.Device history: the received device was manufactured at the brandywine site on may 17, 2018.The device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition.Conclusion: the complaint is confirmed for the multi-pin clamp.One (1) vise plate bolt is stuck so the clamp is unable to tighten and hold as it is intended to function.The rod clamp bolt is also stuck in place, preventing the rod clamp from tightening and holding as it is intended to function.The device is not ¿loose¿ as it is coded, but it is seized.There is no indication that a design or manufacturing issue contributed to the complaint.No definitive root cause could be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE EX-FIX MULTI-PIN CLAMP MR-CONDITIONAL / 6-POSITION
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8601255
Report Number2939274-2019-57967
Device Sequence Number16689485
Product Code KTT
UDI-Device Identifier10886982197795
UDI-Public(01)10886982197795
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number390.002
Device Catalogue Number390.002
Device Lot NumberH646895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;